MAUDE Adverse Event Report: ORTHOFIX MEDICAL INC. MARINER; POINTLOCK SET SCREW

ORTHOFIX MEDICAL INC. MARINER; POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rep confirmed the surgeon opted to leave the mariner pointlock set screws and unid rod implanted based on achieving desired distraction.Therefore, no product is available for evaluation.No adverse outcomes have been reported.Initial evaluation by product engineering did not identify immediate compatibility concerns; however, the screw-rod combination has not been formally validated and could potentially pose risks to construct stability.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin dural leak requiring surgical repair cessation of growth of the fused portion of the spine subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the surgeon attempted to use a mariner set screws with the medtronic unid rod.While performing the distraction, the surgeon had to lock down the mariner set screws multiple times in order to achieve the distraction he needed.Back-up was not needed as he was able to get the mariner set screws to hold distraction.The implant was not broken, the issue did not cause a clinically significant delay and no adverse patient outcome has been reported to date.This event involved the off-label use of the mariner set screws with the medtronic unid rod, a combination that has not been validated or tested for cross-compatibility.No patient injury, explantation, or additional intervention was required.As the combination has not been validated or tested for cross-compatibility, orthofix/seaspine cannot guarantee the stability of the construct post-operatively, therefore, based on this risk characterization, the event was determined to be reportable.The rep confirmed the unid rod and the mariner set screws were left in-situ and are not available for evaluation.

Brand Name
MARINER
Common Device Name
POINTLOCK SET SCREW
Manufacturer (Section D)
ORTHOFIX MEDICAL INC.
5770 armada dr.
carlsbad 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
7602165150
MDR Report Key22526694
Report Number3012120772-2025-00043
Device Sequence Number8735984
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale